Advanced Search
Article Contents
Article Contents

Existence theorem for a model of dryland vegetation

Abstract Related Papers Cited by
  • In this article, we consider the dryland vegetation model proposed by Gilad et al [6, 7]. This model consists of three nonlinear parabolic partial differential equations, one of which is degenerate parabolic of the family of the porous media equation [3, 7], and we prove the existence of its weak solutions. Our approach based on the classical Galerkin methods combines and makes use of techniques, parabolic regularization, truncation, maximum principle, compactness. We observe in this way various properties and regularity results of the solutions.
    Mathematics Subject Classification: Primary: 35Q92; Secondary: 35K65.


    \begin{equation} \\ \end{equation}
  • [1]

    J. P. Aubin, Un théorème de compacité, C. R. Acad. Sci. Paris, 256 (1968), 5042-5044.


    F. Borgogno, P. D'Odorico, F. Laio and L. Ridolfi, Mathematical models of vegetation pattern formation in ecohydrology, Rev. Geophysics, 47 (2009), RG1005.doi: 10.1029/2007RG000256.


    E. Feireisl, D. Hilhorst, M. Mimura and R. Weidenfeld, On a nonlinear diffusion system with resource-consumer interaction, Hiroshima Math. J., 33 (2003), 253-295.


    E. Gilad, M. Shachak and E. Meron, Dynamicsa and spatial organization of plant communities in water limites systems, Ther. Popul. Biol., 72 (2007), 214-230.doi: 10.1016/j.tpb.2007.05.002.


    E. Gilad and J. von Hardenberg, A fast algorithm for convolution integrals with space and time variant kernels, J. Comput. Phys., 216 (2006), 326-336.doi: 10.1016/j.jcp.2005.12.003.


    E. Gilad, J. von Hardenberg, A. Provenzale, M. Shachak and E. Meron, Ecosystem engineers: from pattern formation to habitat creation, Phy. Rev. Lett., 98 (2004), 098105-1-098105-4.


    E. Gilad, J. von Hardenberg, A. Provenzale, M. Shachak and E. Meron, A mathematical model of plants as ecosystem engineers, J. Ther. Biol., 244 (2007), 680-691.doi: 10.1016/j.jtbi.2006.08.006.


    E. Meron, H. Yizhanq and E. Gilad, Localized structures in dryland vegetaion: forms and functions, Chaos, 17 (2007), 139-144.doi: 10.1063/1.2767246.


    M. Scheffer, S. Carpenter, J. A. Foley, C. Folke and B. Walkerk, Catastrophic shifts in ecosystem, Nature, 413 (2001), 591-596.doi: 10.1038/35098000.


    R. Temam, "Navier Stokes Equations and Nonlinear Functional Analysis," American Mathematical Society, 2001.


    J. von Hardenberg, E. Meron, M. Shachak and Y. Zarmi, Diversity of vegetatio patterns and desertification, Phys. Rev. Lett., 87 (2001), 198101-1-198101-4.doi: 10.1103/PhysRevLett.87.198101.


    J. von Hardenberg, A. Y. Kletter, H. Yizhaq, J. Nathan and E. Meron, Periodic vs. scale-free patterns in dryland vegetation, Proc. R. Soc. B., 277 (2010), 1771-1776.doi: 10.1098/rspb.2009.2208.


    H. Yizhaq, E. Gilad and E. Meron, Banded vegetation: Biological productivity and resilience, Physica A, 356 (2005), 139-144.doi: 10.1016/j.physa.2005.05.026.

  • 加载中

Article Metrics

HTML views() PDF downloads(75) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint